MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm by 2mm amplatzer piccolo occluder was chosen for implant using a 4f amplatzer torqvue low profile catheter.The patent ductus arteriosus (pda) minimal diameter was measured to be 3.42mm.The pda diameter at the aortic ampulla was measured to be 3.50mm.The pda length was measured at 8.55mm.It was reported that the delivery catheter was too stiff and significantly manipulated the duct anatomy while attempting the place the device.A 4f non-abbott delivery system was used to access the pda via the right femoral vein approach.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.24 hours post procedure, it was observed that the patient experienced moderate tricuspid valve regurgitation via transesophageal echocardiogram (tee).On (b)(6) 2023, there was no noticeable tricuspid valve regurgitation seen on the tee.The patient was reported as stable and recovered.
 
Additional Manufacturer Narrative
An event of moderate tricuspid valve regurgitation 24 hours post procedure was reported.Information from the field indicated that tricuspid valve regurgitation was no longer noticeable on tee some weeks later.A more comprehensive assessment could not be performed as the device was not returned for analysis.However, information from the field indicated that the physician believed that the catheter significantly manipulated the duct anatomy during implantation and placed back pressure on the tricuspid valve during delivery which may have caused the latent injury that was observed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16529632
Report Number2135147-2023-01152
Device Sequence Number19472167
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public05415067031037
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number8452383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 WK
Patient SexFemale
Patient Weight1 KG